Can Ketamine Infusion for Depression Worsen Tinnitus?

Discussion in 'Support' started by Grand05, Mar 13, 2020.

    1. Grand05

      Grand05 Member

      Tinnitus Since:
      2014
      Cause of Tinnitus:
      ear infection
      I have severe depression from having visual snow and tinnitus, and I'm considering either suicide or Ketamine infusions for depression. From what I've read, Ketamine acts on NMDA receptors, thus raising Glutamate in the brain. Glutamate is an excitatory neurotransmitter and possibly (?) can lead to worsening of tinnitus.

      Any thoughts on this, guys? If there are any evidence it can worsen tinnitus, I'm not going to do it, but I want to be sure.
       
    2. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      Why are you worried about it?

      If suicide is your alternative option, why not give Ketamine a try no matter how risky it is?
       
    3. AUTHOR
      AUTHOR
      Grand05

      Grand05 Member

      Tinnitus Since:
      2014
      Cause of Tinnitus:
      ear infection
      Easier said than done, my friend. I am considering suicide, but what if Ketamine will make me unable to do even that?
       
    4. AUTHOR
      AUTHOR
      Grand05

      Grand05 Member

      Tinnitus Since:
      2014
      Cause of Tinnitus:
      ear infection
      Anyone has any insight into this type of treatment?
       
    5. Michael B
      Supportive

      Michael B Member Benefactor

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Earbuds
      It's a drug that's gotten a bad rap of late due to its illegal use. It's been around since the '60s but only more recently been considered for major depression when other medications fail to help. The FDA has yet approved it for depression but some psychiatrists are trying it experimentally with their patients. You may want to consult your physician.
       
      • Like Like x 1

Share This Page

Loading...